acetaminophen is not working at all to ease the pain of an exposed tooth root.it is unbearable pain and now i have the 800 mg ib's and wondering if its ok to have them both in my system?
Can I take 500mg acetaminophen with 800mg ibuprofin in same day?
Question posted by lostfishrman on 6 Jan 2011
Last updated on 12 August 2018
This question has also been asked and answered here: Acetaminophen vs Ibuprofen: Which is better?
Yes it is safe to take 600mg ibuprofen with 500mg acetaminophen at the same time. You can also do 800mg ibuprofen with it. The ER doctor used the combination on me. They say it's better than the opioid pain meds. The combination works differently to relieve pain than either one alone.
Acetaminophen is cleared by the liver while ibuprofen is cleared by the kidneys. That is also something to keep in mind if you have liver or kidney issues.
I take Extra Strength Tylenol and 200mg Motrin together any time I have unbearable pain. 2 Extra Strength Tylenol and 3 Motrin. I am on a few meds on a regular basis too. Blood pressure, cholesterol, diabetic, anxiety, water and a couple of others. Two different types, Acetaminophen (Tylenol) and NSAID Motrin, are safe to take together.
Tylenol and Motrin are in two different drug classes. If you are going to take both just do not take them at the same time. If you have liver disease you should ask your. Doctor.
The two of them are different drugs and may be alternated to control pain. I agree you should call the dentist or go to the emergency room an exposed root is a dental emergency and should be taken care of ASAP to prevent an infection. Good luck, watch for abscesses also, marjorie zych
While there is nothinng particularly dangerous about rotating Motrin with Tylenol, (Motrin 800 every 6-8 hours, with Tylenol for "breakthrough pain"). my biggest concerns lie with the fact that the Dentist:
1. has you at HOME with an exposed ROOT? That is, as far as I know, a dental emergency and should be treated as such!
2. Has left you in such extreme pain, when Motrin alternated with a light narcotic such as Codeine would really relieve your pain.
*Never take Tylenol without speaking with your doctor if you have liver problems, kidney, or are seriously ill with a fever over 101. Reducing your fever too quickly can cause a seizure, and when the Tylenol wears off, and the fever shoots up again, can also cause a seizure.
I know you don't want to hear this, but best advice? CALL THE DENTIST, and be very pro-active , as he works for YOU, not the other way around!!
If this Dentist is "unavailable" or not answering your calls or helping you control your pain, then you can find another dentist, or go to the ER for treatment.
I am NOT dispensing medical advice! ALWAYS check with your doctor about any medications or treatments!
Let me know how it turns out, I had a similar experience!
- Acetaminophen uses and safety info
- Acetaminophen information for Healthcare Professionals (includes dosage details)
- Side effects of Acetaminophen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.